Jump to content

caved yesterday but had to sleep and did not--also,diarrhea?


Recommended Posts

Took an additional 0.125 Klonopin last night b/c the insomnia in likely response to five days of 0.25 is worse than that associated w/ a crank run could ever dream--ha ha--of being. (Eventually became psychotic on that, too; but quitting was a breeze, back in the day: a large dose of Elavil, two-three days' sleep, and I was done.)

 

Last night and the night before, I awoke to diarrhea. The c. dif-smelling kind. Once you've experienced the aroma, you'll not forget it. Made it to the lavabo in the shelter where I've stayed for two months and a couple of weeks. Was a nurse at one time, so I have revisited the subject today, and concluded that clostridium dificile probably flourishes in a homeless shelter environment. So I seem to have that, but on the chance that I do not, is diarrhea a fairly common side effect of a benzo taper? Is a really painfully stiff neck, especially on bending forward?

 

Have been taking a lot of psyllium to replace the crap food that I must eat. It's calorie-dense and nutirent-not. Am starting to lose some excess weight--down 7 pounds from 167 at 5'9". (Hoping that the more extreme the taper, so goes the weight loss.)

 

The neck thing might be related to supporting my head w/ my right hand when I lie down to read. Have changed this posture, and have begun to redistribute the weight of the bags I carry. It hurts a lot. R/t benzos?

Link to comment
Share on other sites

I think the neck pain is probably from the position you are holding your head in when you read.  Of course, various aches and pains may be related to withdrawal but I think you have the more likely explanation.  As for the diarrhea, that could be a withdrawal symptom.  I found this in the Ashton Manual:

 

Digestive problems. Some people have no problems at all with their digestive systems during or after withdrawal, and may even notice that they are enjoying their food more. Others, perhaps more prone constitutionally, may complain of a range of symptoms associated with "irritable bowel syndrome" (IBS). These can include nausea, vomiting, diarrhoea, constipation, abdominal pain, flatulence, gaseous distension and heartburn. Quite a few have found these symptoms so uncomfortable that they have undergone hospital gastrointestinal investigations, but usually no abnormality is found. The symptoms may be partly due to overactivity in the autonomic nervous system, which controls the motility and secretions of the gut and is very reactive to stress, including the stress of benzodiazepine withdrawal. In addition, there are benzodiazepine receptors in the gut. It is not clear what the functions of these receptors are or how they are affected by benzodiazepines or benzodiazepine withdrawal, but alterations in these receptors may play some part in increasing gut irritability.

 

Considerable loss of weight (8-10lb or more) sometimes occurs in withdrawal. This may be due to a rebound effect on appetite, since benzodiazepines have been shown to increase appetite in animals. On the other hand, some people gain weight in withdrawal. In any case, weight changes are not severe enough to worry about and normal weight is soon regained after withdrawal. A few people have difficulty in swallowing food - the throat seems to tighten up especially if eating in company. This is usually a sign of anxiety and is well-known in anxiety states. Practising relaxation, eating alone, taking small well chewed mouthfuls with sips of liquid and not hurrying make things easier and the symptom settles as anxiety levels decline.

 

 

Link to comment
Share on other sites

The diarrhea is most definitely w/d. I always kept a supply of immodium on hand.

 

Anything that isn't "you" is probably w/d.

 

When I dropped to fast on Klonopin, I would have 4 days of the week of almost no sleep, but also was so revved that I didn't feel tired during the day.

 

 

Link to comment
Share on other sites

If you even suspect it might be C Diff I would get a test done ASAP.  I contracted C Diff in the hospital and deteriorated quite quickly.  By the time I got to the ER 2 weeks after contracting it my colon was on the verge of bursting open.  I had to stay in the hospital 3 days before they would release me, and then it took another 2 years on Vancomycin to get rid of it.  I wouldn't mess around with that one.
Link to comment
Share on other sites

Thanks all

 

Some good feedback here. The diarrhea smells like C. Diff--was  geriatrics nurse for a bit a while back and will never forget that smell; can't have the test done at present b/c no benefits or money. But I don't want toxic megacolon either. That's  pretty nasty.

 

And the runs are still present. Don't wanna go to the ER, no no ...

 

I'll do what I have to do. Back at 0.375--guess that's what I should have done in the first place. Jumping from 0.5 to 0.25 was just too fast for me. I have the fear conditioned from my first two C/Ts embroidering upon he taper process, and the environmental stressors as well. Cut out the Wellbutrin, and am decreasing the caffiene. I love my coffee. Decaf, though, is a chemical soup I can easily do without. If I were alone, in a little curbby apartment, I think the smell of coffee alone would satisfy my senses.

 

Thank you all. I pray for the Buddies every time I lay down at night.:)

Link to comment
Share on other sites

×
×
  • Create New...